Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 20, 2005, 6:08 AM EDT for St. Lawrence County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2005, 6:08 AM EDT (10:08 UTC)
- Expired
- Sep 20, 2005, 7:05 AM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:32 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 20, 3:32 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 332 AM EDT TUE SEP 20 2005 .SYNOPSIS... STORM SYS TO MOVE ACRS SRN CANADA TODAY...AS IT/S ASSOCIATED CF MOVES ACRS THE FA FROM THE WEST. WK HI PRESS TO AFFECT THE FA TONITE THRU WED NITE. ANOTHER CF TO MOVE DOWN ACRS THE GREAT LKS REGION AND SRN CANADA ON THU. .SHORT TERM (TODAY THROUGH THURSDAY)... 00-02Z RUC13 SHOWS TEMPS TO GET UP INTO THE M60S-M70S TODAY WITH S-SW SFC WINDS AT 5-15G30 KTS. T1MAX TEMPS ARE IN THE L70S-L80S TODAY. FEW TWEAKS TO FIRST PERIOD TEMPS/WINDS BASED ON THIS DATA AND MESONET OBS. LOW-LVL MSTR TO CONT TO AFFECT THE FA TODAY. RUC SHOWS MOCLDY SKIES ACRS THE FA TODAY. H85 CAA TO TAKE PLACE ACRS THE FA TODAY THRU EARLY ON WED...THEN WAA FOR LATER ON WED THRU THU. LOW-LVL MSTR ADVECTION TO TAKE PLACE ACRS THE FA EARLY TODAY AND AGAIN ON THU. SOME LOW-LVL MSTR TO AFFECT THE FA TONITE AND EARLY ON WED...AND AGAIN ON THU. LOW-LVL LAPSE RATES TO BE HI ACRS THE FA OVER THE NEXT 3 AFTERNOONS. SOME MID-LVL MSTR TO AFFECT THE FA EARLY TODAY AND THE NRN FA ON THU. PW VALUES ACRS THE FA LOOK TO BE 0.5-1.4 TODAY...0.5-0.75 TONITE THRU WED NITE...THEN AROUND AN INCH ON THU. CAPES ACRS THE FA APPEAR TO BE AOB 1100 J/KG TODAY AND BLW 1000 J/KG ON THU. ENVIRONMENT ACRS THE FA APPEARS TO BE MODERATE TO HIGHLY SHEARED WITH WET-BULB ZERO HTS OF 7-10 KFT TODAY. SHEAR APPEARS TO GET WEAKER WITH TIME ACRS THE FA AS THE DAY PROGRESSES TODAY THOUGH. LACK OF STRONG INSTABILITY AND PLENTY OF CLDS ACRS THE FA APPEAR TO BE LIMITING FACTORS FOR ANY SVR WX TODAY. WOULD NOT BE SURPRISED TO SEE ANY +TSRA THAT DO HAPPEN TO FORM ACRS THE FA CAUSING SOME STRONG WIND GUSTS THOUGH. LATER SHIFTS WILL NEED TO KEEP AN EYE ON THIS. FOR NOW...WILL CONT TO MENTION TS POSSIBLE ACRS THE FA TODAY WITH NO ENHANCED WORDING. IR SAT PIX SHOW PLENTY OF CLDS ACRS THE FA ATTM. BUFCAN/88D MOSAIC SHOWS A FEW LT RETURNS MOVING ACRS THE FA FROM THE WEST ATTM. WILL CONT TO HANG ONTO LIKELY POPS ACRS THE FA FOR ANY CONVECTION TODAY. THE REST OF THE GOING FCST FOR THE SHORT-TERM PERIOD LOOKS PRETTY GOOD...WITH THE NEXT SMALL CHC FOR ANY PCPN ACRS THE FA ON THU AFTERNOON. T1MIN TEMPS TONITE AND ON WED NITE APPEAR TO BASICALLY BE 45-55F. T1MAX TEMPS ARE 75-80 ON WED. .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... NO CHANGES TO THE GOING FCST FOR NOW...EXCEPT TO TRY AND MESH A LIL BETTER WITH SURROUNDING WFOS. WRK ZONES AND PRELIM ISC GRIDS AVAILABLE. ALL FINAL PRODUCTS BY 4 AM. .AVIATION... HV INDCD PTCHY IFR IN ERLY MRMG FG THRU ABT 10Z ACRS CNTRL/ERN VT DUE TO WK WNDS AND SLOWNESS OF MOISTURE TO ADVECT E. OTRW PTCHY FG AT KSLK THRU 08Z WITH UNRESTD VSBY ELSW BEFORE NXT WX SYS IMPACTS AREA. SFC LO OVR SRN ONT ERLY THIS MRNG FCST TO MOV ACRS SRN QUE TDY AND INTO THE GULF OF ST LAW TNGT. ONE WK FNTL BNDRY JUST N OF VT/CANADIAN BORDER WL NOT IMPACT OUR AREA. HOWEVER MAIN CDFNT ASOCD WITH SFC LO WL MOV W TO E ACRS OUR AREA DURG THE LATE MRNG AND ERLY AFTN. NOTED H/3 WND MAX ACRS NRN OH VLY BUT EXPECT FAVORED TSTM AREAS TO BE IN SRN CANADA AND FROM SRN NEW ENG SOUTHWARD. THUS HV JUST INDCD SHWRS AT TAF SITES. FOR TDY SCT-BKN CLDS AFT 12Z 040-060 BKN080 WITH VSBY 5SM AT TIMES IN SCT -SHRA. PCPN SHUD BE ENDG IN NRN NY ARND 16-18Z AND VT BY 20Z. TNGT EXPC SCT CLDS 060-080. HV INDCD S OR SW WND GSTS TO 25 KTS AFTR 12Z BASED ON VAD WND PROFILE AND H/8 DATA FM 00Z/19TH. SFC WND SHFTS TO W BY LATE MRNG AND ERLY AFTN. .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS/SHORT TERM/LONG TERM...MURRAY AVIATION...SFH
Hazardous weather outlook, Sep 20, 4:12 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 412 AM EDT TUE SEP 20 2005 NYZ026>031-034-035-087-210815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- 412 AM EDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING INTO THE EARLY AFTERNOON. A FEW THUNDERSTORMS MAY HAVE GUSTY WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VTZ001>012-016>019-210815- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 412 AM EDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN VERMONT...CENTRAL VERMONT...NORTHWEST VERMONT AND NORTHEAST VERMONT. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS FROM MID MORNING INTO THE MID AFTERNOON. A FEW THUNDERSTORMS MAY HAVE GUSTY WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 20, 5:53 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 553 AM EDT TUE SEP 20 2005 NYZ026-027-029-030-087-201045- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND 5 MILES NORTH OF WEST PIERREPONT TO AROUND 25 MILES SOUTH OF FOWLER IN NEW YORK STATE...MOVING NORTHEAST AT 55 MPH. THESE STRONG THUNDERSTORMS...WITH WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL...WILL BE NEAR DE KALB...EDWARDS BY 610 AM...NEAR PYRITES...HERMON BY 620 AM...NEAR COLTON...WEST PIERREPONT BY 630 AM...NEAR PARISHVILLE...WADDINGTON BY 640 AM...NEAR MOIRA AND BURKE BY 650 AM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE BEFORE THESE STORMS APPROACH. MURRAY
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:23 AM EDT | Severe Thunderstorm Warning | BTV | Clinton | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.